Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 22, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 19, 2011, 12:15 AM CDT for Gove County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2011, 12:15 AM CDT (05:15 UTC)
- Expired
- May 19, 2011, 12:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Gove County, KS
The radar
The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
459
WUUS53 KGLD 190515
SVRGLD
KSC063-190545-
/O.NEW.KGLD.SV.W.0022.110519T0515Z-110519T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1215 AM CDT THU MAY 19 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GOVE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 1245 AM CDT
* AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES EAST OF THE MONUMENT ROCKS...AND WAS MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3873 10061 3884 10072 3909 10038 3897 10015
3889 10015
TIME...MOT...LOC 0515Z 239DEG 24KT 3882 10059
WIND...HAIL 60MPH 1.50IN
$$
ROBINSON2 follow-up statements
263
WWUS53 KGLD 190522
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1122 PM MDT WED MAY 18 2011
KSC063-190545-
/O.CON.KGLD.SV.W.0022.000000T0000Z-110519T0545Z/
GOVE KS-
1222 AM CDT THU MAY 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOVE COUNTY
UNTIL 1245 AM CDT...
AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9
MILES SOUTH OF GOVE...AND WAS MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
GOVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3875 10055 3886 10068 3909 10038 3897 10015
3889 10015
TIME...MOT...LOC 0523Z 239DEG 24KT 3885 10053
WIND...HAIL 60MPH 1.50IN
$$
ROBINSON824
WWUS53 KGLD 190542 RRA
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1142 PM MDT WED MAY 18 2011
KSC063-190553-
/O.EXP.KGLD.SV.W.0022.000000T0000Z-110519T0545Z/
GOVE KS-
1242 AM CDT THU MAY 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR GOVE COUNTY WILL EXPIRE AT
1145 PM MDT/1245 AM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3875 10055 3886 10068 3909 10038 3897 10015
3889 10015
TIME...MOT...LOC 0543Z 239DEG 24KT 3892 10038
$$
ROBINSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 11:47 PM CDT, 28 minutes earlier.
Area forecast discussion, May 18, 11:47 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1047 PM MDT WED MAY 18 2011 .SHORT TERM (TONIGHT-FRIDAY)... 302 PM MDT WED MAY 18 2011 TROUGH OVER THE FOUR CORNERS AREA CONTINUES TO COMPLICATE THE FORECAST DURING THIS PERIOD...WITH MULTIPLE SHORT WAVE TROUGHS MOVING THROUGH THE CWA DURING THIS PERIOD. TONIGHT UPPER LEVEL TROUGH OVER THE FOUR CORNERS AREA WILL BEGIN TO MOVE EAST. A JET WILL ROUND THE BASE OF THE TROUGH...WITH THE LEFT EXIT OF THE JET STREAK MOVING OVER THE AREA AFTER MIDNIGHT. MEANWHILE A 850MB JET DEVELOPS OVER THE EASTER PORTIONS OF THE CWA...BRINGING MOISTURE INTO THE AREA. A SHORT WAVE TROUGH AT 700MB WILL PASS OVER THE CWA DURING THE OVERNIGHT HOURS. BEHIND THE SHORT WAVE THE SURFACE LOW OVER THE OKLAHOMA AND TEXAS PANHANDLES WILL MOVE NORTH...PUSHING A WARM FRONT AHEAD OF IT. WIND MAY BE BREEZY AHEAD OF THE WARM FRONT DUE TO A STRONG PRESSURE GRADIENT. WITH AMPLE LIFT AND THE SURFACE AND MID LEVEL WINDS BRINGING MOISTURE INTO THE CWA...BELIEVE CURRENT CHANCES WERE ON TRACK. TWEAKED THE PRECIP. CHANCES...ORIENTATING THEM IN A MORE SOUTHEAST TO NORTHWEST FASHION IN CONSIDERATION OF THE 850MB AND SURFACE FLOW. LOWEST CHANCES WERE IN THE SOUTHWEST WITH HIGHEST IN THE NORTHEAST. MAY HAVE SOME STRONG THUNDERSTORMS DEVELOP OVER EASTERN COLORADO WHERE THE BETTER INSTABILITIES ARE LOCATED. AREAS SOUTH OF I-70 MAY ALSO SEE SOME STRONG THUNDERSTORMS OVERNIGHT MOVE IN...DUE TO BETTER INSTABILITY AND SHEAR TO THE SOUTH AND SOUTHEAST. THURSDAY THE 500MB JET CONTINUES TO RESIDE OVER THE CWA...WITH THE LEFT EXIT REGION OF THE JET STREAK OVER THE WESTERN CWA. 850MB JET LINGERS OVER THE EASTERN AREAS DURING THE MORNING HOURS...WITH THE EASTERN CWA CONTINUING TO RECEIVE GOOD MOISTURE ADVECTION. 500MB VORTICITY AND 700MB LIFT ALSO MOVE OVER THE CWA DURING THE DAY. THE SURFACE LOW CONTINUES TO MOVE NORTH...BRINGING THE WARM FRONT INTO THE CWA DURING THE MORNING AND EARLY AFTERNOON HOURS. THE FRONT LOOKS TO STALL AROUND I-70 DURING THE AFTERNOON. DEPENDING ON WHICH MODEL IS CONSULTED...THE DRIER AIR BEHIND THE FRONT MAY BEGIN TO MOVE IN DURING THE EARLY AFTERNOON OR THE LATE AFTERNOON. DECIDED TO GO WITH THE SREF SOLUTION OF THE DRIER AIR MOVING IN DURING THE EARLY AFTERNOON IN THE SOUTHERN AREAS...AS THE NAM SOLUTION SEEMS TO BE SOME WHAT SLOW...BRINGING THE DRY AIR IN LATE AFTERNOON. THE GFS WAS STILL TOO AGGRESSIVE WITH THE DRY AIR. WITH THE MOISTURE BEGINNING TO LEAVE THE AREA DURING THE AFTERNOON...CHANCES DROP. STILL HAVE THE HIGHEST IN THE NORTHEAST...WHICH WILL HAVE THE MOISTURE THE LONGEST AS IT MOVES NORTHEAST. DID INCREASE THE COVERAGE OF THUNDERSTORMS DURING THE AFTERNOON AS MUCAPE AND 0-6KM SHEAR INCREASE. STRONGEST THUNDERSTORMS WILL LIKELY BE IN THE SOUTH AND EAST WHERE THE BEST SHEAR AND INSTABILITY WILL BE. HOWEVER THESE AREAS ALSO ARE AT RISK FOR A LACK OF MOISTURE DURING THE AFTERNOON. THURSDAY NIGHT THE TROUGH TO THE WEST CONTINUES TO BRING 500MB VORTICITY AND 700MB LIFT OVER THE AREA. THE LIMITING FACTOR WILL BE THE MOISTURE. BOTH THE SREF AND THE NAM HAVE WRAP AROUND MID LEVEL MOISTURE COME INTO THE WESTERN CWA AND PROGRESS EAST...LEAVING THE EASTERN EDGE OF THE CWA IN THE DRY AIR. HOWEVER THE BEST LIFT WILL BE OVER THE EASTERN HALF OF THE CWA. DID NOT CHANGE POPS AS THEY SEEMED TO REFLECT THE WRAP AROUND MOISTURE OVER THE WEST AND THE BETTER LIFTING IN THE EAST. LOWEST CHANCES WILL EXIST OVER THE SOUTHWEST AND HIGHEST WILL BE IN THE NORTHEAST. FRIDAY AND FRIDAY NIGHT THE TROUGH CONTINUES TO BRING 500MB VORTICITY AND 700MB LIFT OVER THE CWA. THE WRAP AROUND MOISTURE BEGINS TO DISSIPATE AS THE MID LEVEL LOW MOVES NORTH FOLLOWING THE UPPER LEVEL TROUGH. SAME THINKING WITH POPS AS THURSDAY...WITH BETTER MOISTURE IN THE NORTH BUT BETTER LIFTING OVER THE EAST AND SOUTH. TRENDED POPS TO DECREASE FROM NORTH TO SOUTH. CHANGED TEMPERATURES LITTLE FROM PREVIOUS SHIFT. CLOUDS AND MOISTURE WILL HELP LOW TEMPERATURES STAY IN THE MID 40S TO LOW 50S. HIGHS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL AS THE WARM FRONT ON THURSDAY MOVES IN AND SOUTH WINDS CONTINUE ON FRIDAY. HOWEVER THE POSITION AND SPEED OF THE DRY SLOT WILL GREATLY AFFECT TEMPERATURES. TEMPERATURES MAY BE TOO COOL IF THE DRY SLOT MOVES NORTH FASTER THAN CURRENT THINKING. .LONG TERM (SATURDAY-WEDNESDAY)... 302 PM MDT WED MAY 18 2011 TROUGH THAT HAS BEEN RESIDING OVER THE ROCKIES WILL MOVE NORTHEAST SATURDAY...RESIDING NORTH OF THE CWA SUNDAY BEFORE MOVING OVER THE GREAT LAKES ON MONDAY. AREAS NORTH OF I-70 MAY SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS SATURDAY AS THE TROUGH MOVES NORTH. SUNDAY INTRODUCED SLIGHT CHANCES FOR THE AREA DESPITE THE SHORT WAVE RIDGE MOVING IN...AS POINT SOUNDINGS SHOW THE CONVECTIVE TEMPERATURE BEING REACHED DURING THE AFTERNOON. WITH LITTLE CIN PRESENT AND SOME CAPE...COULD SEE SOME ISOLATED THUNDERSTORMS DURING THE HEAT OF THE DAY. THE NEXT TROUGH MOVES ON SHORE SUNDAY. MODELS AGREE WITH THE INITIAL PLACEMENT OF THE TROUGH AS IT MOVES ON SHORE...HOWEVER DIFFERENCES BEGIN TO ARISE WITH HOW FAST IT PROGRESSES EAST. GFS ENSEMBLE MEMBERS HAVE THE TROUGH DIGGING OVER CALIFORNIA THROUGH TUESDAY MORNING...THEN MOVING TO THE 4 CORNERS AREA BY WEDNESDAY MORNING. HOWEVER THE OPERATIONAL GFS AND ECMWF BOTH HAVE THE TROUGH PROGRESS EAST...MOVING OVER THE 4 CORNERS AREA BY MONDAY MORNING. THE OPERATIONAL MODELS HAVE THE TROUGH OVER WESTERN KANSAS BY WEDNESDAY MORNING. DUE TO THE LARGE INCONSISTENCIES BETWEEN THE GFS ENSEMBLES AND THE OPERATIONAL MODELS...HAVE KEPT SHOWER AND THUNDERSTORM CHANCES IN THE 20 TO 30 PERCENT RANGE...WITH THE NORTHERN AREAS HAVING THE HIGHEST CHANCES. EAST TO SOUTHEAST WINDS WILL BRING SLIGHTLY WARMER THAN NORMAL TEMPERATURES TO THE SOUTHERN PARTS OF THE CWA FROM SATURDAY THROUGH MONDAY. COOLER BUT MORE SEASONAL TEMPERATURES WILL RETURN TUESDAY AND WEDNESDAY. JTL && .AVIATION... 1047 PM MDT WED MAY 18 2011 FOR THE 06Z TAFS...SHORTWAVE MOVING THROUGH SOUTHWEST FLOW IS FIRING -TSRA AT KMCK...EXPECT MORE -RA AT KGLD OVERNIGHT. AS THE SHORTWAVE EXITS PRECIPITATION SHOULD END BY 09Z WITH STRATUS AND FOG SETTING IN AND PERSISTING THROUGH THE MORNING. CEILINGS WILL LIFT TO MVFR AT KGLD BY MID DAY BUT REMAIN IFR AT KMCK. THE NEXT SHORTWAVE SHOULD IMPACT BOTH TERMINALS WITH -TSRA AROUND 00-02Z. FS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, May 18, 11:33 AM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MDT WED MAY 18 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1033 AM MDT WED MAY 18 2011 /1133 AM CDT WED MAY 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO FORM ACROSS EASTERN COLORADO LATE THIS AFTERNOON AND MOVE ACROSS THE AREA PRIMARILY DURING THE EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE BEST CHANCE FOR SEVERE THUNDERSTORMS OCCURRING PRIMARILY ALONG AND SOUTH OF INTERSTATE 70. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREAT...BUT A TORNADO CANNOT BE RULED OUT. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY. THESE STORMS MAY ONCE AGAIN BECOME SEVERE THURSDAY AND THURSDAY NIGHT...WITH LARGE HAIL AND STRONG WINDS BEING THE PRIMARY THREAT. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE FRIDAY THROUGH TUESDAY...WITH CLOUD TO GROUND LIGHTNING BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 18, 9:18 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 818 PM MDT WED MAY 18 2011 COZ091-092-190245- CHEYENNE COUNTY-KIT CARSON COUNTY- 818 PM MDT WED MAY 18 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CHEYENNE WELLS...MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3922 10243 3904 10209 3879 10240 3901 10266 TIME...MOT...LOC 0219Z 218DEG 25KT 3895 10240 ROBINSON
Local storm report, May 18, 10:53 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
953 PM MDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL 3 S GOODLAND 39.31N 101.71W
05/18/2011 E1.00 INCH SHERMAN KS TRAINED SPOTTER
&&
DRSpecial weather statement, May 18, 11:00 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1000 PM MDT WED MAY 18 2011
KSZ014-015-028-190500-
LOGAN-SHERIDAN-THOMAS-
1100 PM CDT WED MAY 18 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERIDAN
COUNTY IN NORTHWEST KANSAS AND LOGAN COUNTY IN WEST CENTRAL KANSAS...
AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM RUSSELL SPRINGS TO EAST OF
COLBY...MOVING NORTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
&&
LAT...LON 3875 10101 3886 10125 3956 10089 3947 10046
3913 10073 3913 10081 3902 10081
TIME...MOT...LOC 0359Z 212DEG 26KT 3912 10094
ROBINSONSpecial weather statement, May 18, 11:19 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1019 PM MDT WED MAY 18 2011
KSZ001-013-014-190445-
CHEYENNE-SHERMAN-THOMAS-
1019 PM MDT WED MAY 18 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERMAN
COUNTY IN NORTHWEST KANSAS AND CHEYENNE COUNTY IN NORTHWEST KANSAS...
AT 1016 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
RULETON TO 9 MILES NORTHEAST OF GOODLAND TO 7 MILES SOUTHEAST OF
EDSON...MOVING NORTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
&&
LAT...LON 3965 10146 3960 10141 3957 10141 3957 10139
3943 10127 3917 10153 3940 10167 3953 10188
3973 10169
TIME...MOT...LOC 0420Z 214DEG 26KT 3956 10180 3948 10160
3927 10146
ROBINSONLocal storm report, May 18, 11:26 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1026 PM MDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL OAKLEY 39.13N 100.85W
05/18/2011 E0.88 INCH LOGAN KS LAW ENFORCEMENT
&&
FSTASSERSpecial weather statement, May 18, 11:26 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1126 PM CDT WED MAY 18 2011 KSZ014-015-190515- SHERIDAN-THOMAS- 1126 PM CDT WED MAY 18 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND SHERIDAN COUNTY IN NORTHWEST KANSAS... AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OAKLEY...MOVING NORTH AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3913 10060 3913 10094 3952 10080 3952 10042 TIME...MOT...LOC 0426Z 202DEG 29KT 3916 10080 ROBINSON
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 10:28 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas, Wallace | 48 min |
| May 18, 11:00 PM CDT | Special Weather Statement | GLD | Logan | 60 min |
| May 18, 11:19 PM CDT | Special Weather Statement | GLD | Sherman | 26 min |
| May 18, 11:26 PM CDT | Special Weather Statement | GLD | Sheridan | 49 min |
| May 18, 11:44 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 61 min |
| May 19, 12:59 AM CDT | Special Weather Statement | GLD | Decatur, Graham, Norton, Sheridan | 61 min |
| May 19, 7:20 AM CDT | Dense Fog Advisory | GLD | Cheyenne, Gove, Graham, Greeley, Logan, Rawlins and 5 more | 6 hr |
| May 19, 3:17 PM CDT | Special Weather Statement | GLD | Graham | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.